Is it safe to treat swelling in feet and legs with Lasix while taking Lithium?
Lasix can cause dehydration which raises your lithium blood level and could potentially cause lithium toxicity ~ which is truly nasty.. They should be used together only under a doctor's strict supervision and he may call for periodic blood tests to monitor your lithium level.
If two different doctors are prescribing your medications be sure they both know ALL the medications you are taking.
Best wishes, WCV
medianswers; Yes but alot depends also on the dose of both this is why as wildcat; has said if they did or did not come from the same doctor you always tell them what else or ask them about this problem and also it another good reason to fill your prescriptions all at the same pharmacy so as the pharmacist can see any interactions between your medications. If this was a different doctor call them and or call the doctor prescribing the lithium and tell the doctor what you are now taking and when should you have a blood test.
No it is not. Spent 3 weeks in hospital for lithium toxicity because of this combination. The psychiatrist in hospital recognized what caused this. Please get your lithium levels checked every few months.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Mar 2011 • 1 answer
Updated 29 Jan 2019 • 1 answer
Updated 18 Apr 2018 • 2 answers
Updated 2 Dec 2014 • 1 answer
Updated 28 Jun 2016 • 2 answers